Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2024, 4:59 PM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2024, 4:59 PM CDT (21:59 UTC)
- Expired
- May 9, 2024, 5:28 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.5 in
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:04 PM CDT | HAIL 1 | 1 Wnw Bogata, TX | |
| May 9, 5:15 PM CDT | HAIL 1.75 | Bogata, TX | Golf ball size hail (1.75 inch) reported in Bogota, TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WFUS54 KSHV 092159
TORSHV
TXC159-387-449-092245-
/O.NEW.KSHV.TO.W.0016.240509T2159Z-240509T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
459 PM CDT Thu May 9 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northern Franklin County in northeastern Texas...
Northern Titus County in northeastern Texas...
Southern Red River County in northeastern Texas...
* Until 545 PM CDT.
* At 458 PM CDT, a confirmed tornado was located just southwest
of Bogata, moving east at 45 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Bogata around 505 PM CDT.
Wilkerson around 520 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Johntown, Cuthand, Talco, Harts Bluff, and Deport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3355 9531 3352 9479 3328 9482 3335 9531
TIME...MOT...LOC 2158Z 276DEG 38KT 3342 9530
TORNADO...OBSERVED
MAX HAIL SIZE...2.50 IN
$$
152 follow-up statements
714
WWUS54 KSHV 092218
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
518 PM CDT Thu May 9 2024
TXC159-092228-
/O.CAN.KSHV.TO.W.0016.000000T0000Z-240509T2245Z/
Franklin TX-
518 PM CDT Thu May 9 2024
...THE TORNADO WARNING FOR NORTHERN FRANKLIN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.
&&
LAT...LON 3352 9479 3330 9482 3338 9513 3339 9513
3338 9515 3339 9518 3354 9518
TIME...MOT...LOC 2218Z 272DEG 36KT 3343 9499
$$
TXC387-449-092245-
/O.CON.KSHV.TO.W.0016.000000T0000Z-240509T2245Z/
Titus TX-Red River TX-
518 PM CDT Thu May 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
TITUS AND SOUTHERN RED RIVER COUNTIES...
At 518 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wilkerson, or near Boxelder, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Boxelder around 525 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Johntown, Cuthand, and Harts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3352 9479 3330 9482 3338 9513 3339 9513
3338 9515 3339 9518 3354 9518
TIME...MOT...LOC 2218Z 272DEG 36KT 3343 9499
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
15992
WWUS54 KSHV 092228
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
528 PM CDT Thu May 9 2024
TXC387-449-092237-
/O.CAN.KSHV.TO.W.0016.000000T0000Z-240509T2245Z/
Titus TX-Red River TX-
528 PM CDT Thu May 9 2024
...THE TORNADO WARNING FOR NORTHERN TITUS AND SOUTHERN RED RIVER
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
large hail and damaging winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southern Red River County and Northern Titus County until 545 PM.
&&
LAT...LON 3352 9479 3330 9482 3338 9513 3339 9513
3338 9515 3339 9518 3354 9518
TIME...MOT...LOC 2224Z 276DEG 38KT 3342 9487
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 4:09 PM CDT, 50 minutes earlier.
Area forecast discussion, May 9, 4:09 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 409 PM CDT Thu May 9 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 401 PM CDT Thu May 9 2024 Severe Thunderstorm Watch #222 has been issued through 11 p.m. this evening. && .SHORT TERM... (This evening through Friday Night) Issued at 401 PM CDT Thu May 9 2024 Severe thunderstorms in NE TX are on our doorstep yet again running along I-30 toward Red River County now. Stay tuned to NOAA WX radio and local TV and radio outlets for warnings for large to very large hail, damaging wind gusts up to 70 mph and for an isolated tornado through out the evening hours with the watch extending just south of I-20 from Tyler to Shreveport and Monroe. /24/ && .LONG TERM... (Saturday through next Wednesday) Issued at 243 PM CDT Thu May 9 2024 A brief break in active weather will come to an end as the next workweek begins across the Four State Region. This is due to a quasi-zonal synoptic pattern augmented by a series of slower troughs and faster embedded shortwaves across northern Mexico and the Southern Plains. The first of these disturbances will arrive to instigate widespread convection as early as late Sunday into early Monday, while the next disturbance in the parade will arrive as early as Wednesday to keep precipitation chances going through most of the rest of the week. Day 1-7 QPF values of widespread 3+ inch totals are expected with isolated higher amounts possible as a result. Otherwise, temperature maximums/minimums in the 80s/60s will gradually return above normal (maximums approaching 90 once again) after the middle of next week. /16/ && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Thu May 9 2024 For the 09/18Z TAFs, IFR to MVFR CIGs prevail across area terminals and will struggle to recover significantly through the remainder of the afternoon. Conditions will deteriorate from west to east by the late afternoon and early evening hours as a complex of strong thunderstorms moves out of east Texas and into Louisiana and Arkansas, parallel to the Interstate 20 corridor. Destructive winds as high as 75 mph will be possible with these storms, as well as damaging large hail and possibly a tornado or two. This will be a fast-moving complex and should depart the area quickly during the overnight and pre-dawn hours, with a return to VFR conditions to follow. Winds will be variable through the afternoon and evening before becoming northeasterly and northerly behind this evening's storms, continuing through the end of this forecast period at sustained speeds of 5 to 10 kts. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 84 62 82 / 50 0 0 0 MLU 66 83 59 82 / 70 0 0 0 DEQ 59 80 54 82 / 20 0 0 0 TXK 62 83 58 83 / 30 0 0 0 ELD 61 81 56 81 / 40 0 0 0 TYR 65 83 61 80 / 50 0 0 0 GGG 65 83 61 81 / 50 0 0 0 LFK 67 85 64 82 / 50 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....16 AVIATION...26
Hazardous weather outlook, May 9, 2:36 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 236 PM CDT Thu May 9 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 236 PM CDT Thu May 9 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to redevelop this afternoon and evening near the slow moving front, with the severe weather threat for damaging winds, hail and an embedded tornado or two over the region later this evening into the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The end of the week into the start of the weekend will begin quietly as high pressure dominates the local area. Showers and thunderstorms will return by Sunday afternoon into most of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 16
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| May 8, 8:20 PM CDT | Tornado Warning | SHV | Red River | 40 min |
| May 8, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 48 min |
| May 8, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 66 min |
| May 8, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 8, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| May 8, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 56 min |
| May 8, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| May 8, 10:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 42 min |
| May 8, 11:26 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 9, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| May 9, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 28 min |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 55 min |
| May 9, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 21 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.